MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1336-03-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 11/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: lasso nav variable eco catheter (model# d-1343-01-s lot# 17236098l).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an ablation procedure for persistent atrial fibrillation with a thermocool® smarttouch® uni-directional navigation catheter and suffered a cardiac tamponade requiring pericardiocentesis.At the end of the procedure, during the verification phase, the physician attempted to pass a smarttouch ablation catheter next to the transseptal sheath.The physician had a ¿bad sensation¿ and immediately removed the catheter.Patient quickly became hypotensive.A pericardiocentesis was performed and yielded an unknown amount of fluid.The patient was reported to be in stable condition upon leaving the procedure room.The patient required extended hospitalization as a result of this adverse event for monitoring and has since fully recovered with no residual effects.Factors cited that may have contributed to the adverse event include the patient¿s medical history of valvulopathy with surgical repair several years ago.Physician¿s opinion regarding the cause of the adverse event is that it was related to patient anatomy.It was also noted that the catheter likely tore the septum.Transseptal puncture was performed with a st.Jude medical brk xs transseptal needle.Sheath used was a st.Jude medical swartz sl0 8.5 french.Generator was set on power control mode at 25 watts (with cutoff at 25 watts).Power was not titrated.Temperature cutoff was 47°c.There is no other information regarding generator parameters, overall ablation time, or last ablation cycle time at the site of injury.Irrigated catheter flow was set on 30ml/min.Patient received anticoagulant during the procedure with activated clotting times maintained between 250-300 seconds.There were no errors reported on any bwi equipment during the procedure.

Brand Name
THERMOCOOL® SMARTTOUCH® UNI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6151957
Report Number9673241-2016-00843
Device Sequence Number10982121
Product Code LPB
UDI-Device Identifier10846835009019
UDI-Public(01)10846835009019(11)151112(17)171031(10)17354021M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberD-1336-03-S
Device Catalogue NumberD133603
Device Lot Number17354021M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2016
Initial Report FDA Received Date12/07/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age39 YR